MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS PROXIMAL TIB SML; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS PROXIMAL TIB SML; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64953101
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.
 
Event or Problem Description
A representative from the hospital reported the following event : " the external packaging of the implant is defective.When opened, the plastic part broke and remained stuck to tyvek.The primary packaging of the implant is intact.The implant could thus be square.
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a gmrs tibial component was reported.The event was confirmed by evaluation of the returned packaging.Method & results: device evaluation and results: visual inspection of the returned packaging indicates that there are clear indentation lines are visible on the top of the carton box near the opening end on the inside and the outside.The outer blister was returned with the tyvek lid removed.One side flange/lip of the outer blister was broken off the outer blister and remains attached to the tyvek lid.There is evidence of a good seal on the outer blister.The body of the blister is also severely cracked.The device and the inner blister was not returned- it is reported that as there was a good seal on inner blister, the device was implanted.Medical records received and evaluation: not performed as the event is related to a packaging issue and medical records were not provided for this event.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the investigation concluded that the packaging damage was most likely caused by excessive/incorrect handling prior to the opening of the packaging whereby the carton may have been compressed and/or dropped from a height causing the damage to the carton.No further investigation for this event is required at this time.
 
Event or Problem Description

Brand Name
GMRS PROXIMAL TIB SML
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8293046
Report Number0002249697-2019-00410
Device Sequence Number1734608
Product Code KRO
UDI-Device Identifier07613327048919
UDI-Public07613327048919
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number64953101
Device Lot Number092421D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;